Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 5, NWS Corpus Christi, TX

February 14, 2008Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 14, 2008, 4:05 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Feb 14, 2008, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2008, 4:05 AM CST (10:05 UTC)
In effect from
Feb 14, 2008, 10:00 AM CST
Expired
Feb 14, 2008, 6:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2119 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 141005
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
405 AM CST THU FEB 14 2008

TXZ242>244-142200-
/O.NEW.KCRP.WI.Y.0005.080214T1600Z-080214T2200Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
404 AM CST THU FEB 14 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

LOW PRESSURE TRACKING ACROSS THE PLAINS TODAY WILL RESULT IN WINDY
CONDITIONS ACROSS THE SOUTHEAST COASTAL BEND. SOUTH TO SOUTHEAST
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 MPH DURING
THE LATE MORNING AND EARLY AFTERNOON HOURS. 

RESIDENTS SHOULD GATHER UP ANY LOOSE OBJECTS AND PLACE THEM
INSIDE. LAWN FURNITURE AND TRASH CANS SHOULD ALSO BE PLACED EITHER
INSIDE OR TIED DOWN. HIGH PROFILE VEHICLES TRAVELING
PERPENDICULAR TO THE WIND SHOULD BE CAUTIOUS TODAY.
 
$$

MB
1 follow-up statement
000 
WWUS74 KCRP 142001
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CST THU FEB 14 2008

TXZ242>244-150000-
/O.EXT.KCRP.WI.Y.0005.000000T0000Z-080215T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
201 PM CST THU FEB 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE COMBINATION OF SURFACE LOW PRESSURE OVER THE SOUTHERN PLAINS...
AND SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO...WILL MAINTAIN
WINDY CONDITIONS THIS AFTERNOON AND EVENING...ACROSS THE COASTAL
BEND AND VICTORIA CROSSROADS. SOUTH TO SOUTHEAST WIND 25 TO 35 MPH...
WITH GUSTS TO 40 MPH...WILL CONTINUE UNTIL THE EARLY EVENING...OVER
THE ADVISORY AREA.

RESIDENTS IN THE ADVISORY AREA SHOULD SECURE LOOSE OBJECTS...SUCH
AS LAWN FURNITURE AND TRASH CANS...AS THEY CAN BE BLOWN ABOUT BY
THE WIND. FURTHER...AFFECTED MOTORISTS DRIVING HIGH PROFILE
VEHICLES...AND CONSTRUCTION WORKERS...SHOULD USED EXTREME CAUTION
DURING THESE CONDITIONS.

$$

87

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:59 AM CST, 6 minutes earlier.

Area forecast discussion, Feb 14, 3:59 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
359 AM CST THU FEB 14 2008

.SHORT TERM (TODAY THROUGH FRIDAY)...A WELL-DEFINED MID/UPR LOW
LOCATED ACROSS THE GREAT BASIN WL SLOWLY DIG SWD TWDS THE DESERT
SOUTHWEST THROUGH THE PD.  INITIALLY THIS WL TIGHTEN UP THE GRADIENT
IN THE BOUNDARY LYR...RESULTING IN BREEZY/WINDY CONDITIONS ACROSS
MOST OF SOUTH TX TDA.  WL ISSUE A WIND ADVY FOR THE USUALLY WINDIER
SOUTHEAST COASTAL BEND. WARMER AND CLOUDIER CONDITIONS WL BE THE
RESULT OF THE MODERATE TO STRONG RETURN FLOW.  RAIN CHANCES WL
INCREASE THROUGHOUT FRIDAY AS THE MOISTURE DEEPENS AND A COLD FNT
APPROACHES FROM THE NORTH.  THE FNT WL REACH THE NORTHWEST ZONES
LATE IN THE AFTN.  ALTHOUGH THE CAP WL REMAIN OF DECENT
STRENGTH...BLV THAT ENOUGH FORCING WL EXIST TO JUSTIFY THE MENTION
OF ISOLATED THUNDERSTORMS.  OTHERWISE...WL GENERALLY LEAN TWDS THE
GFS MOS POPS FOR FRI.

&&

.MARINE (TODAY THROUGH FRIDAY)...SMALL CRAFT ADVY CONDITIONS WL
COMMENCE WITHIN THE NEXT 1-3 HOURS OVER THE NEARSHORE AND OFFSHORE
WATERS AS THE GRADIENT TIGHTENS AND PRESSURES CONTINUE TO FALL.
WIDESPREAD SCA CONDITIONS ARE THEN EXPECTED THROUGH MOST OF TDA AND
THIS EVE IN RESPONSE TO CONTINUED FALLING PRESSURES AND A TIGHT
GRADIENT.  SCA CONDITIONS WL BEGIN TO WANE TNT AND WL LKLY END ON
FRI AS THE OVERALL GRADIENT RELAXES DUE TO THE APPROACH OF THE FNTL
BOUNDARY ACROSS THE NRN COASTAL BEND. SEA FOG WL BEGIN TO DEVELOP
EARLY FRI AND WL LKLY PERSIST MUCH OF THE DAY AS THE WINDS BACK TO
AN ALMOST ELY DIRECTION BY LATE FRI.

&&

.AVIATION (TODAY THROUGH FRIDAY)...VFR CONDITIONS WL PREVAIL THROUGH
MUCH OF THE DAY ACROSS SOUTH TX.  VFR CEILINGS AROUND 4-5K FT WL
DEVELOP BETWEEN 19Z AND 00Z ACROSS CRP AND VCT.  MVFR CEILINGS WL
DEVELOP BY 04Z ACROSS VCT AND WL GRADUALLY SPREAD WESTWARD THROUGH
THE REMAINDER OF THE NIGHT.  IFR CONDITIONS WL DEVELOP BY 08Z ACROSS
VCT AND WL SPREAD ACROSS ALI AND CRP BY 12Z FRI.  WIDESPREAD IFR
CONDITIONS WL THEN CONTINUE THROUGH FRI MORNING ACROSS MUCH OF SOUTH
TX BEFORE SLOWLY TRANSITIONING TO MVFR DURING THE AFTN.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...THE 00Z MEDIUM RANGE
MODELS ARE SHOWING THAT THE VIGOROUS CLOSED LOW COMING OUT OF THE
DESERT SOUTHWEST AT THE BEGINNING OF THE PERIOD WILL TAKE A MORE
NORTHERLY ROUTE THAN PREVIOUSLY PROGGED (THROUGH NORTHERN/CENTRAL
TEXAS) AS IT PROGRESSES EASTWARD SATURDAY AND SUNDAY. WIDESPREAD
PRECIPITATION WILL BE FOUND ACROSS THE FORECAST AREA FRIDAY NIGHT
WITH RAIN CHANCES INCREASING AND BECOMING CATEGORICAL OVER THE
EAST HALF OF THE FORECAST AREA ON SATURDAY AHEAD OF A SURFACE COLD
FRONT APPROACHING FROM THE NORTH. CAPE VALUES APPROACH 1500 J/KG
AND LIFTED INDICES APPROACH -5 FRIDAY NIGHT/SATURDAY FOR SCATTERED
ELEVATED CONVECTION. SUCCESSIVE MODEL RUNS KEEP SLOWING UP THE
TIMING OF THE FRONTAL PROGRESSION WITH FROPA NOW EXPECTED ALONG
THE COASTAL BEND DURING THE LATE AFTERNOON/EARLY EVENING. RAINFALL
AMOUNT FORECASTS DURING THIS PERIOD ARE CHALLENGING AND HPC
GUIDANCE IS MOST LIKELY LOW FOR THE UPCOMING SCENARIO.

PRECIPITATION WILL GRADUALLY END FROM WEST TO EAST LATE SATURDAY
NIGHT/EARLY SUNDAY MORNING AS THE SURFACE COLD FRONT PASSES TO THE
SOUTH AND THE UPPER TROUGH EJECTS TO THE EAST. THROUGHOUT SUNDAY,
A DRY WEST-NORTHWEST FLOW WILL PREVAIL ALOFT WHILE OFFSHORE FLOW
WILL BE FOUND AT THE LOW LEVELS. THE DRY UPPER FLOW CONTINUES INTO
MONDAY, HOWEVER THE LOW LEVEL FLOW BECOMES ONSHORE AS SURFACE HIGH
PRESSURE PASSES TO THE EAST OF THE REGION. THE UPPER FLOW BECOMES
QUASI-ZONAL TUESDAY WHILE A LOW LEVEL JET DEVELOPS OVER SOUTH
TEXAS. THIS WILL INDUCE STRONG LOW LEVEL MOISTURE ADVECTION WITH
THE GFS HINTING AT SPRINKLES OR LIGHT SHOWERS DEVELOPING OVER THE
FAR WESTERN ZONES. THE LOW LEVEL JET SHIFTS QUICKLY EASTWARD ON
WEDNESDAY AS SURFACE LOW PRESSURE TO THE NORTH SHIFTS TOWARD THE
CENTRAL MISSISSIPPI RIVER VALLEY. THE SHIFTING JET WILL BRING A
DECREASE IN THE MOISTURE ADVECTION WITH NO FURTHER PRECIPITATION
EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  62  76  64  72  /  10  10  20  50  80
VICTORIA          74  60  73  63  68  /  10  10  50  50  80
LAREDO            83  63  81  67  69  /   0  10  10  40  50
ALICE             80  60  79  64  68  /   0  10  20  50  70
ROCKPORT          72  63  73  64  71  /  10  10  30  50  80
COTULLA           81  58  74  66  70  /   0  10  20  40  50
KINGSVILLE        79  61  78  65  72  /  10  10  20  50  70
NAVY CORPUS       75  64  75  65  70  /  10  10  20  50  80

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
     FOR THE FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT OCONNOR.

     SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM.

&&

MB/80...SHORT TERM
JAR/19...LONG TERM
Hazardous weather outlook, Feb 13, 4:58 AM CST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
458 AM CST WED FEB 13 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
458 AM CST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.